Vol. 14, issue 06-07, article # 24

Abdulkin V.V., Paramonov L.E. Application of orthogonal polynomials to estimation of scattering coefficients of polydisperse randomly oriented spheroidal particles. // Atmospheric and oceanic optics. 2001. V. 14. No. 06-07. P. 543-544.
Copy the reference to clipboard

Orthogonal polynomials are used for few-parameter estimation of extinction, scattering and absorption coefficients of polydispersions of spherical and randomly oriented spheroidal particles. The estimation is based on equivalence (relation of equivalence is set by equality of the moments of distribution) of polydispersions of randomly oriented spheroidal particles and discrete ensemble of spherical particles. Quadrature formulae of Gaussian type, accurate to (2n - 1) power inclusive are constructed and their physical interpretation is discussed. The error of the quadrature formulae is estimated, the results are compared with the numerical results of rigorous theory for polydispersions of randomly oriented spheroidal particles.